Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 11, 2001

Other Medications

Question from Tehran, Iran:

I am a 25 year old male with irritable bowel syndrome (IBS), I am depressed all the time and sometimes stressed. My doctor prescribed [a pill for depression and anxiety, brand name deleted]. I used half a pill in the morning and half at night, but after some days I stopped it, and I now take half a pill two or three times a week. Recently, I have noticed symptoms like thirst, blurred vision, and pain in my foot. Are these side effects of my medication? I am greatly afraid of diabetes. Should I continue using my medication? Can it lead to diabetes?

Answer:

The medication you took cannot cause diabetes. However, you sound worried about the symptoms you’ve been having and should see a doctor to have your blood sugar tested. IBS can be quite stressful and I can understand why you might be depressed. My hope is that there is a psychologist around that you can speak with about your chronic disease and its effects on you.

CMB